Couldn't find what you looking for?

TRY OUR SEARCH!

I recently stopped taking the pill after nearly 20 years. Can weight gain be a side affect? I have gained 10 lbs. rather quickly and I go to the gym regularly. Nothing seems to help me loose this additional weight I have packed on. The only change to my system has been the discontinuance of the pill.

Loading...

Mmmm, I haven't heard of that....you didn't say how old you are now.

If you are over 40, then the weight gain could be somewhat expected but if you are not, you may want to check your thyroid gland to see if everything's in order.
Reply

Loading...

Actually, you should probably experience weight loss, not weight gain when stopping birth control pills.

Reply

Loading...

I gained about 10lbs when I stopped taking birth control. I asked my doctor if that could be the reason and she said probably not. However, I have began taking birth control again and my weight is going down. There must a connection between weight gain and birth control pills. 

Reply

Loading...

I stopped using my birth control about 3 months ago, and have gained 10 pounds. I am planning to go back on it, even though I dislike the idea of synthetic progesterone (progestin) and estrogen. I cannot deal with this weight gain. THe last time I tried stopping the nuva ring, the same thing happened: I GAINED weight!!! I am 44 and already being treated for Hashimoto's thyroidits (hypothyroid disease).
Reply

Loading...

i am 48 and was on the pill for 2.5 years for heavy bleeding. six months ago started bleeding non stop. dr tried changing the pil but nothing helped.
i had a d&c, large fibroids removed from inside and the novasure procedure done 6 weeks ago. I have put on about 10 pounds and nothing in my life style has changed but the avobe procedures. is the weight gain common.
Reply

Loading...

I went on the pill continuously June 2007 for hypermenorrhrea and went off February 3, 2008 to start my period. As of today, March 28, I still have not started my period and have gained 6-7 pounds. I just turned 46 on February 21. I had my FSH level tested on March 12 which reported at 43.7. When I last visited my nurse practitioner, she said continuous use of the pill can place you in a temporary premenopausal state-even women in their twenties. She is currently on vacation. I had hot flashes for approximately 2 weeks, but they stopped 2 weeks ago. Did I gain the weight from going off the pill or am I building up to my period? I see the postmenopausal range is 23.0-116.3. Will my FSH go on a downward trend the longer I am off the pill or are the lab results an accurate and permanent marker?
Reply

Loading...

i also gained weight when stopping the pill. i gained about 5-7 lbs. my dr. has no explanation either. i did ask for a hormonal test b/c i was experiencing symptoms, such as fatigue, bloating, fluid retention, unwanted hair, major pms, etc. needless to say my hormone levels were out of balance. my estrogen levels were WAY high. they put me on a natural supplement called Indole i 3 Carbinol. I generally feel better, but it did not help with all of my symptoms. i've been contemplating going back on the pill but the reason i stopped is because i'm 32 yrs. old, i have no kids yet and plan to have next year. i definitely felt better on the pill. but i am one that also gained weight after stopping the pill. doctors have no explanation. my advice is to maybe get your hormone levels checked including thyroid and speak to your doctor about your concerns.
Reply

Loading...

thank you all so much. I am 46 and have been on birth control for 25 years and came off them 6 weeks ago and in that time, I have gained 5 pounds and have been faithful to weight watchers, eating very healthy and exercising regularly.

I have also considered going back on birth control but I feel so much better now that I am off. I will make an appointment with my Dr. to have my hormone levels checked to possibly go on a "natural" suppliment.
Reply

Loading...

you know i was wondering the same thing about the weight gain, kind of, because i had been on it for about 3 years or so and stopped taking it about 4 to 5 months ago, something like that. i did gain weight but never really thought it was as a result of discontinuing the pill. i gained about 4 to 5 pounds, somewhere around there. i recently decided that i'd like to go back on the pill, but i have always heard that getting on the pill in the first place makes you gain weight (which i did when i first started) and now i'm afraid to start taking them again for fear of more weight gain. does anyone have any info i might find useful?
Reply

Loading...

This is great news (for me), I think i will stop taking the pill as I would love to put on about 5 pounds ;-) I have a healthy weight but I like to have curves! I am 26 and have been on the pill for about 10 years now. Plus im hoping to get pregnant in about 8-10 months, so i think its time for me to stop!
Reply

Loading...

On nuva ring for 4 years... came off and gained 12 lbs went back on due to the weight gain and lost it all again. Got off in order to get pregnant and in 2 months of being off the very same thing happened again. 10 lbs of weight gain. The problem is I still go to the gym regularly eat the same, and can't go back on since we are trying to conceive!!
Reply

Loading...

I am 27, was on birth control (most recently NuvaRing) for about 3 years. I stopped taking it because of all the awful side effects...it was nice that I had perfect skin and bigger breasts, but not so much that I was moody and loosing hair at an alarming speed. At any rate, since I've stopped, I've gained about 7-8 pounds. On my 5'1 petite frame, it's a big difference and, darn it, none of my pants fit! I exercise, and eat well. No sugary sweets or drinks, run, kick box, yoga, weight lifting, etc etc......There is absolutely no reason for this gain and is too much of a coincidence. Hopefully, the side effect is temporary, and I can report back soon that my body is back to normal.
Reply

Loading...

I went off the pill 3 months ago and I have gained 13-14 pounds and increasing every day. Every time I step on the scale, I weigh more. I did not change my diet or exercise, and even when I eat perfectly, I still weigh more every time I step on the scale. I work out 6 days a week, walking 4-5 miles or biking or dancing ballet (very strenuous). I'm besides myself. nothing fits and I went from being 126-127 pounds to now weighing over 140!!!

I went off the pill because I did not want the hormones anymore- too many reasons why. I do feel better, but it is tempered by the fact that I feel fat and bloated and gross, with no clothes that fit me.

Doctor of course has no reason why.
Reply

Loading...

I have experience weight gain coming off of Nuva Ring twice now! The first time.... 10lbs and I got back on! It dropped rapidly! Got off again to try to get pregnant and 10 lbs in 2 months again! I am an avid gym goer, and am 32! I work out 5 days a week, and eat like I always have!! It is not coming off this time either! How frustrating!
Reply

Loading...